MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. BOTTOM LOADING POLY OPEN ILIAC SCREW ASSEMBLIES 8.5X80; VITALITY SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE INC. BOTTOM LOADING POLY OPEN ILIAC SCREW ASSEMBLIES 8.5X80; VITALITY SPINAL FIXATION SYSTEM
Catalog Number 07.02050.166
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.
 
Event or Problem Description
It was reported that an iliac screw disassembled during installation intra-operatively.The screw's shaft was removed and replaced with another iliac screw without patient impacts.
 
Additional Manufacturer Narrative
Inspection: visual inspection revealed the tulip has disassembled from the screw shank.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left zimmer biomet¿s control.Potential root cause: a definitive root cause cannot be determined with the information provided.This event could be attributed to off-axis forces applied during use.Device use: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
BOTTOM LOADING POLY OPEN ILIAC SCREW ASSEMBLIES 8.5X80
Common Device Name
VITALITY SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key12748506
Report Number3012447612-2021-00423
Device Sequence Number19953144
Product Code NKB
UDI-Device Identifier00889024009592
UDI-Public(01)00889024009592(10)416982
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150896
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.02050.166
Device Lot Number416982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2021
Supplement Date Received by Manufacturer11/08/2021
Initial Report FDA Received Date11/03/2021
Supplement Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale